Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Mar 21, 2012, 11:45 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2012, 11:45 AM EDT (15:45 UTC)
- Expired
- Mar 21, 2012, 7:42 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
090 WHUS72 KMFL 211545 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1145 AM EDT WED MAR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... AMZ630-650-651-670-671-212345- /O.NEW.KMFL.SC.Y.0016.120321T1545Z-120322T0000Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1145 AM EDT WED MAR 21 2012 * WINDS AND SEAS: EAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL PERSIST INTO THE AFTERNOON THEN GRADUALLY WEAKEN INTO THE 15 TO 20 KNOT RANGE THIS EVENING WITH A LOCAL INCREASE IN SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
375 WHUS72 KMFL 212342 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 742 PM EDT WED MAR 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... AMZ630-650-651-670-671-220045- /O.CAN.KMFL.SC.Y.0016.000000T0000Z-120322T0000Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 742 PM EDT WED MAR 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. EASTERLY WINDS HAVE DECREASED TO LESS THAN 20 MPH AND THE SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY HAS BEEN CANCELED, BUT SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION IN THE NEAR AND OFFSHORE WATERS OFF OF THE ATLANTIC COAST. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 9:36 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 21, 9:36 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 936 AM EDT WED MAR 21 2012 .UPDATE... ISOLATED SHOWERS CONTINUE TO PUSH ONSHORE...MAINLY ACROSS NORTHERN PALM BEACH COUNTY. BETTER MOISTURE FEED SHOULD REMAIN ACROSS THIS AREA AND INTO EAST CENTRAL FLORIDA THROUGH THE DAY. SHOWER ACTIVITY SHOULD INCREASE IN COVERAGE SLIGHTLY ACROSS ALL OF SOUTH FLORIDA THROUGH THE DAY AS WELL. TEMPERATURE AND DEWPOINT GRIDS WERE UPDATED TO ADJUST FOR CURRENT TRENDS...OTHERWISE ONGOING FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 722 AM EDT WED MAR 21 2012/ AVIATION...THE PRESSURE GRADIENT WILL TIGHTEN TODAY AND EAST TO SOUTHEAST WINDS WILL INCREASE TO AROUND 18 KNOTS WITH GUSTS AROUND 25 KNOTS THROUGH THE EARLY EVENING. WINDS ARE THEN EXPECTED TO DECREASE TO AROUND 12 KNOTS OVERNIGHT. MOISTURE WILL ALSO INCREASE ACROSS THE REGION...AND SHOWERS WILL BE POSSIBLE AT THE TAF SITES. IN FACT, A BATCH OF SHRA NOW AFFECTING KPBI BUT LOOKS TO MOVE INLAND SHORTLY. THE BEST CHANCE OF SHOWERS TODAY WILL BE FROM KFXE NORTHWARD TO KPBI. MAINLY VFR CONDITIONS ARE EXPECTED...BUT MVFR CONDITIONS ARE POSSIBLE IN AND AROUND SHOWERS. PREV DISCUSSION... /ISSUED 412 AM EDT WED MAR 21 2012/ .HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES THROUGH TONIGHT... SHORT TERM...TODAY THROUGH FRIDAY...LOW LEVEL PERTURBATION/INVERTED TROUGH CURRENTLY MOVING WNW OVER THE ATLANTIC WATERS BETWEEN THE NRN BAHAMAS AND SOUTH FLORIDA. GFS POPS FOR TODAY BACKED DOWN SIGNIFICANTLY FROM 24 HRS AGO AND NOW INDICATES ONLY A SLIGHT CHANCE OF SHOWERS. HOWEVER...LATEST DOPPLER RADAR OBS AND SATELLITE IMAGE SHOW A CLUSTER OF SHOWERS ASSOCIATED WITH THE FEATURE MENTIONED ABOVE POISED TO AFFECT PORTIONS OF THE LOCAL AREA. BELIEVE MOST OF THE ACTIVITY TODAY WILL BE CONCENTRATED ACROSS PALM BEACH COUNTY AND LATER ON ACROSS LAKE OKEECHOBEE REGION AND SO DECIDED TO KEEP SCT SHOWERS FOR THOSE AREAS. DECIDED TO KEEP A SLIGHT CHANCE REST OF THE AREA AS THE EXTREME SOUTHERN PORTION OF THE INVERTED TROUGH SHOULD MOVE ACROSS SOUTH FLORIDA THIS AFTERNOON. ASIDE FROM THIS...LITTLE CHANGE SHOULD BE EXPECTED THROUGH THIS PERIOD AS AN UPPER LEVEL RIDGE CONTINUES TO EXTEND NORTH FROM THE WESTERN CARIB THROUGH THE EASTERN PORTION OF THE COUNTRY. A LOW LEVEL RIDGE OVER THE WESTERN ATLANTIC WILL CONTINUE TO YIELD A PERSISTENCE E TO SE WIND FLOW WHICH COULD RESULT IN BREEZY CONDITIONS ACROSS MOST OF THE LOCAL AREA TODAY AND TONIGHT. THIS STRONG LOW LEVEL EAST FLOW MAY INDUCE THE DEVELOPMENT OF A FEW SHOWERS BY WAY OF ENHANCED LOW LEVEL CONVERGENCE...ESPECIALLY OVER THE EAST COAST THURSDAY AND FRIDAY. AFTERNOON TEMPS SHOULD REMAIN CLOSE TO SEASONAL VALUES ALONG EASTERN AREAS, BUT A GOOD 5-8 DEGREES ABOVE SEASONAL VALUES ON THE WEST AND NORTHWEST INTERIOR. THE STRONG EASTERLY FLOW WILL ALSO LEAD TO A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH TONIGHT. LONG TERM...SATURDAY THROUGH TUESDAY...A CUT-OFF LOW OVER TX/OK WILL MOVE SLOWLY EAST AND BEGIN TO DISPLACE THE UPPER RIDGE. HOWEVER, THE RIDGE WILL STILL REMAIN OVER THE LOCAL AREA AT LEAST THROUGH SATURDAY. THE SURFACE RIDGE WILL ALSO MOVE SOUTHEASTWARD WITH THE FLOW BECOMING MORE SOUTHERLY ACROSS THE LOCAL AREA. AS THE LOW CONTINUES TO MOVE SE IT WILL PUSH ITS ASSOCIATED COLD FRONT DOWN THE PENINSULA THROUGH SUNDAY AND SUNDAY NIGHT. THIS SYSTEM COULD BRING AN INCREASE IN CLOUDS AND A CHANCE OF SHOWERS AGAIN OVER S. FLORIDA BY THE LATER PART OF THE WEEKEND AND THE EARLY PART OF NEXT WEEK. MARINE...A TIGHTER PRESSURE GRADIENT WILL RESULT IN FRESH EASTERLY WINDS ACROSS THE ATLANTIC AND GULF OF MEX WATERS TODAY AND TONIGHT AND, ALTHOUGH ADVISORIES ARE NOT ANTICIPATED, MARINERS ARE URGED TO EXERCISE CAUTION. WINDS SHOULD DECREASE SLOWLY THURSDAY AND FRIDAY AS THE SURFACE HIGH MOVES SLOLY SE AND THE PRESSURE GRADIENT RELAXES. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 71 81 69 / 30 20 20 10 FORT LAUDERDALE 81 74 81 70 / 20 20 20 10 MIAMI 82 73 82 70 / 20 20 20 10 NAPLES 84 67 84 66 / 20 20 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...10/CD AVIATION/RADAR...57/DG
Hazardous weather outlook, Mar 21, 3:47 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 347 AM EDT WED MAR 21 2012 AMZ610-630-FLZ063-066>075-168-172>174-212300- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 347 AM EDT WED MAR 21 2012 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS AROUND 20 MPH WITH HIGHER GUSTS WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PERSISTENT ONSHORE WIND FLOW ALONG THE ATLANTIC COAST WILL KEEP A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.